Search

Penicillin ALLERGY?


Sometimes we get in surgery people that tell us that they are allergic to Penicillin and that causes sometimes problems in antibiotic choice. Penicillin is still a great antibiotic and Penicillin derived antibiotics are a good tool for some serious infections.

Sometimes patients think they have an allergy because someone told them that they have an allergy.

These so-called allergies at times are just a side effect of the medication and not a true allergy.


A true allergy usually presents as a rash or in severe cases as anaphylactic shock.

If you think you might be allergic to a particular antibiotic but do not know for certain then get tested so that you are not excluded from getting the best drug that might apply for a particular illness.


Here is an article that expands on the topic and gives you a historical perspective and supportive evidence of the low number of true allergies.

It is truly important to know for sure.


READ MORE HERE

0 views

©2019 by www.drlugo.com. Proudly created with Wix.com